MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 310.23
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6: video investigation: the video investigation revealed that the device 310.23, 2.5mm drill bit/qc/gold/180mm has black residue/debris coming off of it.The observed condition is likely due to improper cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 310.23, 2.5mm drill bit/qc/gold/180mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to improper maintenance, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be reassessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a surgeon mentioned that a black residue was being left during the 2.5mm drill bit use during procedure.It was noticed multiple times now.This report is for one (1) 2.5mm drill bit/qc/gold/180mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.5MM DRILL BIT/QC/GOLD/180MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key20160366
Report Number8030965-2024-10891
Device Sequence Number7291704
Product Code HWE
UDI-Device Identifier10886982186263
UDI-Public(01)10886982186263
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown